Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 274, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 10, 2021, 4:43 PM CST for Collin County, Hunt County, Rockwall County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 4:43 PM CST (22:43 UTC)
- Expired
- Dec 10, 2021, 5:30 PM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collin County, TX, Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 4:56 PM CST | HAIL 1 | 3 E Farmersville, TX | SOCIAL MEDIA IMAGE OF MEASURED 1 INCH HAIL. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -424 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398
WUUS54 KFWD 102243
SVRFWD
TXC085-231-397-102330-
/O.NEW.KFWD.SV.W.0274.211210T2243Z-211210T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
443 PM CST Fri Dec 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Rockwall County in north central Texas...
Central Hunt County in north central Texas...
Southeastern Collin County in north central Texas...
* Until 530 PM CST.
* At 443 PM CST, a severe thunderstorm was located over Fate, or near
Rockwall, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wylie, Rockwall, Greenville, Commerce, Royse City, Fate,
Farmersville, Wolfe City, Caddo Mills, Celeste, Campbell, Mobile
City, Lavon, McLendon-Chisholm, Nevada, Josephine and Neylandville.
This includes Interstate 30 between mile markers 68 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3284 9643 3300 9652 3338 9610 3341 9586
3324 9586
TIME...MOT...LOC 2243Z 227DEG 43KT 3298 9640
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gordon2 follow-up statements
570
WWUS54 KFWD 102300
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
500 PM CST Fri Dec 10 2021
TXC085-397-102309-
/O.CAN.KFWD.SV.W.0274.000000T0000Z-211210T2330Z/
Rockwall TX-Collin TX-
500 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCKWALL AND
SOUTHEASTERN COLLIN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3303 9616 3309 9630 3320 9630 3338 9610
3341 9586 3324 9586
TIME...MOT...LOC 2259Z 226DEG 50KT 3316 9619
$$
TXC231-102330-
/O.CON.KFWD.SV.W.0274.000000T0000Z-211210T2330Z/
Hunt TX-
500 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR NORTHERN HUNT COUNTY...
At 459 PM CST, a severe thunderstorm was located near Greenville,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Greenville, Commerce, Wolfe City, Caddo Mills, Celeste, Campbell and
Neylandville.
LAT...LON 3303 9616 3309 9630 3320 9630 3338 9610
3341 9586 3324 9586
TIME...MOT...LOC 2259Z 226DEG 50KT 3316 9619
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gordon452
WWUS54 KFWD 102323
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
523 PM CST Fri Dec 10 2021
TXC231-102333-
/O.EXP.KFWD.SV.W.0274.000000T0000Z-211210T2330Z/
Hunt TX-
523 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUNT COUNTY WILL
EXPIRE AT 530 PM CST...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire.
LAT...LON 3303 9616 3309 9630 3320 9630 3338 9610
3341 9586 3324 9586
TIME...MOT...LOC 2323Z 227DEG 43KT 3334 9596
$$
GordonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 2:36 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 10, 2:36 PM CST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 236 PM CST Fri Dec 10 2021 ...New Long Term... .SHORT TERM... /Issued 102 PM CST Fri Dec 10 2021/ /Through Saturday/ A lead shortwave is traversing the forecast area this afternoon along with a couple of attendant mid-level cloud decks. Steady clearing should occur over the next few hours, while temperatures continue warming into the upper 70s and lower 80s. Mitigated insolation so far today may prevent readings from climbing as high as previously thought, although they may still approach or break record values (Waco's has already been broken as of noon) by virtue of warm advection and an increased downsloping component as winds veer westerly. Elevated wind speeds should be maintained through much of the afternoon and even into the evening/overnight hours across parts of the area. A small Wind Advisory remains in effect for a few of our far western counties where gusts could exceed 40 mph through this afternoon. The same area also boasts elevated fire danger due to a combination of these winds and significantly lower humidity following the passage of a surface dryline. Later this evening, the dryline boundary will be shunted eastward quickly due to increased westerly low-level flow. This will occur ahead of a strong cold front that will arrive in North Texas just prior to midnight. Due to a combination of stout capping and an eastward evacuation of the low-level theta-e axis, the front should be incapable of generating precipitation for a vast majority of the forecast area. The one exception may be our far southeast zones where the front could catch up to the greater low- level moisture/instability axis prior to it being shunted eastward, and a few thunderstorms remain possible after midnight roughly southeast of a Palestine to Hearne line. Severe storms would be unlikely within our forecast area. Following the cold front, a brisk north wind will prevail on Saturday with lagging mid/high cloud decks. The trough axis and potential vorticity maximum will still be located upstream, and will support moderate to strong ascent through the 600-400mb layer. A resultant steepening of lapse rates and the presence of modest moisture content could support the development of high-based precipitation mainly across Central Texas by late tomorrow morning into the afternoon. While much of it likely would not be measurable, will introduce some 20% PoPs roughly southeast of an Athens to Killeen line. If the steeper lapse rates can be harnessed, then activity could become more showery with a greater potential to reach the surface, and could perhaps even include a couple of lightning strikes. It's also worth noting that most of the cloud layer will be subfreezing, and hydrometeors would likely consist of ice pellets which would melt on their journey to the surface. However, if any noteworthy wet-bulbing can occur to cool the column down to around 40F, its not impossible that a few inconsequential sleet pellets could be observed. The mid and high cloud cover should continue to vacate the area to the southeast late in the day with highs 25-30 degrees cooler than today, mainly in the low to mid 50s. -Stalley && .LONG TERM... /NEW/ /Saturday Night through Friday/ Rapid clearing will occur by Saturday evening as the upper level trough axis moves through the region and subsidence aloft prevails. Surface high pressure will also build into the region overnight allowing winds to become nearly calm. The setup will optimize radiational cooling and expect most locations of North and Central Texas to experience freezing conditions. This forecast is a few degrees cooler than the NBM, but is closely aligned with a tightly clustered forecast from the MOS. This will be the first freeze of the season for many locations across the central and southern CWA. However, DFW and the core of the urban heat island may escape a freeze yet again. Southerly winds will return quickly on Sunday but the airmass will remain dry. Temperatures will moderate with the warm advection and sunny skies, and highs will reach the upper 50s east to the upper 60s in the west. The theme of the first half of the week will be warm and occasionally windy south winds with above normal low level moisture and temperatures as a slow moving upper level trough impacts the western part of the continent and a large surface cyclone develops over the Northern High Plains. These southerly winds don't look strong enough for critical fire weather conditions while the airmass is still dry Sunday, and by the time they do become strong enough (on Wednesday) our dewpoints will reach the mid 60s. This high surface moisture will result in unseasonably warm lows in the mid 50s to mid 60s Tuesday into Thursday with record high min temps possible Wednesday morning at DFW and Waco. The high moisture also means lots of low cloud cover thus our high temps should remain below records, but still well above normal and generally in the 70s for most areas Tuesday through Thursday. Some relief from the warm spell may occur by Thursday when a cold front will attempt to move into the region. There is still a lot of uncertainty on how far south this front will make it as the upper level pattern will remain in strong southwest flow aloft. While it's still possible that a shallow cold airmass will make it farther south than the current deterministic forecasts show, believe that forecast skill is too low to pick any one camp at this time. Thus the temperature forecast stays close the NBM which does advertise a blend of all solutions and a slight cool down late in the week. If the front does indeed hang up farther to the north than currently forecast that would also mean the rain chances will be much less than currently advertised. Again stayed with the NBM for PoPs which advertised low chances of showers Thursday and Friday. Eventually it does look like some colder air will make a surge southward with some rain chances, it may just be delayed beyond the current 7 day forecast period. TR.92 && .AVIATION... /Issued 102 PM CST Fri Dec 10 2021/ /18z TAFs/ VFR will prevail through the period, with the main aviation concern in the form of wind shifts. At this time, a couple of mid cloud decks are present across North Texas associated with a lead shortwave disturbance, but these cigs will readily depart to the northeast over the next couple of hours with little cloud cover expected by late afternoon. Meanwhile, winds will veer increasingly southwesterly ahead of a strong cold front that will move through overnight. A few hours of marginal crosswind impacts could materialize this evening as winds become nearly westerly with gusts around 25 kts possible. The aforementioned cold front will sweep through Metroplex TAF sites around 06z and Waco a couple hours later with breezy north winds prevailing afterwards. VFR cigs will be present into Saturday, and some high-based showers are possible across Central Texas which could briefly impact Waco in the late morning or early afternoon. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 45 53 33 62 43 / 0 5 0 0 0 Waco 46 55 30 61 40 / 0 20 0 0 0 Paris 42 51 30 57 36 / 0 5 0 0 0 Denton 40 53 30 62 39 / 0 5 0 0 0 McKinney 42 53 31 61 39 / 0 5 0 0 0 Dallas 44 54 33 61 43 / 0 5 0 0 0 Terrell 44 53 29 59 39 / 0 10 0 0 0 Corsicana 47 54 33 62 42 / 0 20 0 0 0 Temple 46 56 30 62 39 / 0 20 0 0 0 Mineral Wells 42 53 28 64 39 / 0 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for TXZ100-115-129. &&
Hazardous weather outlook, Dec 10, 1:42 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Fort Worth TX 142 PM CST Fri Dec 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 142 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There will be an elevated threat for grassfires west of I-35 this afternoon. A few isolated thunderstorms are possible across the Brazos Valley and Southeast Texas tonight. The severe weather threat is low with the strongest storms capable of producing small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low thunderstorm chances may return to parts of the region Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 10, 4:35 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
435 PM CST Fri Dec 10 2021
TXZ104-105-119-120-102300-
Hunt TX-Collin TX-Rockwall TX-Dallas TX-
435 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of Rockwall,
southwestern Hunt, southeastern Collin and northeastern Dallas
Counties through 500 PM CST...
At 434 PM CST, Doppler radar was tracking a strong thunderstorm over
Rockwall, moving northeast at 50 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Garland, Rowlett, Wylie, Rockwall, Sachse, Royse City, Heath, Fate,
Sunnyvale, Farmersville, Caddo Mills, Mobile City, Lavon,
McLendon-Chisholm, Nevada and Josephine.
This includes Interstate 30 between mile markers 61 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3281 9642 3281 9652 3276 9652 3292 9663
3324 9631 3298 9607
TIME...MOT...LOC 2234Z 229DEG 42KT 3291 9649
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
GordonThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 1:56 AM CST | Wind Advisory | FWD | Eastland, Stephens, Young | 16 hr |
| Dec 10, 4:35 PM CST | Special Weather Statement | FWD | Rockwall | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.